Alert archive / Florida / Lake Wind Advisories in 2013

Lake Wind Advisory 13, NWS Melbourne, FL

April 19, 2013

NWS Melbourne, FL issued this lake wind advisory at Apr 19, 2013, 4:14 AM EDT. It took effect at Apr 19, 2013, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2013, 4:14 AM EDT (08:14 UTC)
In effect from
Apr 19, 2013, 12:00 PM EDT
Expired
Apr 19, 2013, 8:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS72 KMLB 190814
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
414 AM EDT FRI APR 19 2013


FLZ047-054-059-064-147-200000-
/O.NEW.KMLB.LW.Y.0013.130419T1600Z-130420T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH...
FORT PIERCE...HOBE SOUND...TITUSVILLE
414 AM EDT FRI APR 19 2013

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

* WINDS...SOUTHEAST 20 TO 25 MPH WITH SOME HIGHER GUSTS.

* IMPACTS...GUSTY WINDS WILL CAUSE ROUGH CONDITIONS ON AREA LAKES
  AND THE INTRACOASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

KELLY

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 19, 4:01 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 19, 4:01 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
401 AM EDT FRI APR 19 2013

.DISCUSSION...

TODAY...FRONTAL BOUNDARY WILL PUSH EAST ACROSS THE FLORIDA
PANHANDLE TODAY WITH AN INCREASINGLY MOIST SOUTHERLY FLOW AHEAD OF
IT. THE MID LEVEL RIDGE HAS WEAKENED AND THE ASSOCIATED SUBSIDENCE
INVERSION HAS DISAPPEARED AS UPPER TROUGH PUSHES INTO THE EASTERN
CONUS. ALTHOUGH THERE IS NO EVIDENCE OF COOLING ALOFT...THE
INCREASE IN MOISTURE AND HIGH TEMPS REACHING THE MID TO UPPER 80S
SHOULD PRODUCE A BETTER CHANCE FOR SHOWERS AND STORMS AS THE EAST
COAST SEA BREEZE PUSHES INLAND. WINDS BEHIND THE SEA BREEZE LOOK
STRONG...20-25 MPH NEAR THE COAST FROM BREVARD SOUTHWARD SO HAVE
RAISED A LAKE WIND ADVISORY THERE.

ISOLATED SHOWERS AND STORMS SHOULD DEVELOP DURING THE AFTERNOON
AS THE SEA BREEZE PUSHES INLAND. FORECAST MODEL SOUNDINGS SHOW
QUITE A BIT OF DRY AIR IN THE MID LEVELS TO START SO CONVECTION
MAY HOLD OFF UNTIL MID AFTERNOON. BUT RAPID MOISTENING EXPECTED
TO OCCUR BY EVENING. COVERAGE SHOULD INCREASE TOWARD EVENING OVER
THE INTERIOR AS THE SEA BREEZES INTERACT... WITH CONVECTION
PERSISTING WELL PAST SUNSET SUPPORTED BY APPROACHING FRONTAL
TROUGH. SO WILL SHOW HIGHER POPS (40-50 PERCENT) DURING THE
EVENING ESPECIALLY ACROSS THE NORTH HALF THAN DURING THE AFTERNOON
(20-30 PERCENT). A FEW STORMS COULD PRODUCE STRONG WIND GUSTS.

TONIGHT...FRONTAL BOUNDARY IS FORECAST TO REACH ORLANDO LATE
TONIGHT WITH A WIND SHIFT OUT OF THE NORTH BEHIND THE BOUNDARY.
CONVECTION OVERNIGHT SHOULD BE MOST VIGOROUS OVER THE ATLANTIC
WATERS/GULF STREAM AND POSSIBLY EXTENDING BACK TO THE
VOLUSIA/BREVARD COASTS. HAVE STAYED SLIGHTLY BELOW MOS GUIDANCE
WHICH SHOWS 60-70 POPS ACROSS THE AREA. HAVE DRAWN 50 PERCENT
NORTH OF ORLANDO AND COASTAL VOLUSIA/BREVARD...DOWN TO 30 PERCENT
SOUTH.

SAT-SUN...
WX PATTERN APPEARS TO BE SHAPING UP A WET WEEKEND FOR CENTRAL FL. A
WELL DEVELOPED STORM SYSTEM APPROACHING THE GREAT LAKES WILL COMBINE
WITH A STRONG CONTINENTAL RIDGE CENTERED NEAR THE FOUR CORNERS AREA
TO PUSH A COLD FRONT INTO THE FL PENINSULA. HOWEVER...A LARGE HIGH
PRES RIDGE BLANKETING THE WRN ATLC WILL DEFLECT THE STORM SYSTEM
WELL INTO CANADA BY DAYBREAK SAT. FURTHERMORE...THE H30-H20 JET
PATTERN HAS A LIFTING ORIENTATION WHILE THE H85-H50 FLOW ACRS THE
FRONTAL BOUNDARY IS LARGELY PARALLEL TO IT.

THESE WX FEATURES WILL LEAVE THE POST FRONTAL RIDGE AS THE PRIMARY
DRIVER BEHIND THE FRONT. HOWEVER...IT APPEARS EVEN THIS WILL BE
REMOVED FROM PLAY BY LATE SAT/EARLY SUN. A SECOND RIDGE OVER CENTRAL
CANADA IS POISED TO BUILD INTO THE NRN PLAINS AS THE STORM SYSTEM
LIFTS INTO ERN CANADA. THIS WILL PULL THE POST FRONTAL RIDGE OVER
THE ROCKIES TO THE NORTH...WITH THE TWO MERGING OVER THE UPPER
MIDWEST/GREAT LAKES REGION LATE SAT/EARLY SUN. THIS NEWD MOTION WILL
LEAVE THE FRONT WITH ITS OWN FORWARD MOMENTUM...NOT ENOUGH TO
OVERPOWER THE ATLC RIDGE.

WITH NO MECHANISMS LEFT TO DRIVE THE FRONT EASTWARD...THE BOUNDARY
IS SET TO STALL OVER THE FL PENINSULA. DEEP MOISTURE ALREADY POOLING
WITHIN THE FRONTAL TROF WILL BE JOINED BY RELATIVELY HIGH MOISTURE
LVLS OVER THE WRN ATLC...ALLOWING THE AIRMASS TO ATTAIN UNSEASONABLY
HIGH PWAT VALUES...AS HIGH AS 1.7"-1.8" ALONG THE TREASURE COAST...
SLIGHTLY LOWER (1.5"-1.6") ALONG AND N OF THE I-4 CORRIDOR AS POST
FRONTAL DRY AIR WORKS ITS WAY DOWN THE PENINSULA.

ATTM IT DOES NOT APPEAR MID LVL DYNAMIC SUPPORT WILL BE PARTICULARLY
STRONG. MODELS PICKING UP ON A FRONTAL INVERSION DVLPG SAT IN THE
H100-H70 LYR THAT WILL LIMIT SFC/LOW LVL INSTABILITY. HOWEVER...UPR
LVL DIVERGENCE WILL BE STRONG AS THE CURRENT PATTERN WILL PLACE THE
FL PENINSULA UNDER THE ASCENDING RIGHT REAR QUAD OF A 90-100KT JET
STREAK ON SAT...AIDED BY THE ASCENDING LEFT EXIT QUAD OF A 80-90KT
JET THAT WILL NOSE INTO THE GOMEX EARLY SUN.

WILL GO WITH LIKELY POPS AREAWIDE SAT...CHC POPS SUN THOUGH THIS MAY
BE BUMPED UP WITH LATER FCSTS. GIVEN THE LACK OF LOW/MID LVL
INSTABILITY...WILL KEEP THUNDER IN THE SLGT CHC CATEGORY.

TEMP FCST A BIT TRICKY AS IT WILL DEPEND ON HOW FAR S THE FRONT
MANAGES TO PENETRATE. SAT/SAT NIGHT MAX/MIN TEMPS ALONG AN N OF I-4
MAY FALL INTO THE L/M70S AND U50S/L60S RESPECTIVELY...WHILE READINGS
ALONG THE ALONG THE TREASURE COAST AND AROUND LAKE OKEECHOBEE MAY
REMAIN IN THE L/M80S AND U60S/L70S RESPECTIVELY. HOWEVER...ANY COOL
AIR WILL MODIFY QUICKLY AS WINDS SHIFT RAPIDLY TO THE NE BEHIND THE
FRONT. MAX TEMPS SUN RANGING FROM THE M/U70S ALONG THE COAST TO THE
U70S/L80S INTERIOR. MIN TEMPS GENERALLY L/M60S THOUGH U60S PSBL
ALONG THE TREASURE COAST.

MON-THU...
UPDATE TO FOLLOW.

&&

.AVIATION...
INCREASING MOIST SOUTHERLY FLOW SHOULD PRODUCE MVFR CIGS (STRATUS)
AT MANY TERMINALS THIS MORNING. A FEW SHOWERS MAY AFFECT THE
TREASURE COAST TERMINALS THIS MORNING. ISOLATED TO SCATTERED
SHRA/TSRA EXPECTED AFT 18Z OVER THE INTERIOR TERMINALS AND
KDAB. CONVECTION SHOULD PERSIST WELL PAST 00Z AND PUSH TOWARD THE
FL ATLC COAST WITH TIME FAVORING DAB...TIX AND MLB FOR STORMS.

&&

.MARINE...
TODAY/TONIGHT...INCREASING S/SE WINDS AHEAD OF AN APPROACHING
FRONT WILL PRODUCE 15-20 KNOTS OFFSHORE VOLUSIA AND BREVARD
COUNTIES AND SEAS BUILDING TO 6 FT SO WILL HEADLINE A CAUTION
THERE. THERE SHOULD BE SOME DECREASE IN THE WINDS AS FRONTAL ZONE
PUSHES INTO THE NORTHERN WATERS OVERNIGHT BUT A SURGE OF NORTH
WINDS IS FORECAST TO DEVELOP BEHIND THE FRONT EARLY SAT MORNING
OVER THE VOLUSIA COASTAL WATERS.

SAT-SAT NIGHT...
DETERIORATING BOATING CONDITIONS AS A COLD FRONT IS EXPECTED
TO STALL OVER THE CENTRAL PENINSULA. TIGHT PGRAD ACRS THE LCL ATLC
WILL GENERATE A GENTLE TO MODERATE SRLY BREEZE THAT WILL VEER
QUICKLY TO THE N/NW BEHIND THE FRONT...FRESHENING TO 15-20KTS ACRS
THE WATERS BY DAYBREAK SAT...CENTRAL WATERS BY MIDDAY...THEN THE SRN
WATERS BY LATE SAT EVNG. SEAS BUILDING TO 5-6FT N OF SEBASTIAN INLET
BY MIDDAY...THEN S OF THE INLET SAT EVNG.

SUN-SUN NIGHT...
POOR CONDITIONS TO CONTINUE AS A SECONDARY SURGE OF NE WINDS PUSHES
DOWN THE ERN SEABOARD. WINDS FRESHENING TO ARND 20KTS N OF SEBASTIAN
INLET. WEAKER PGRAD S OF THE INLET DUE TO THE PROXIMITY OF THE
FRONTAL TROF AXIS MAY KEEP WINDS 10-15KTS. EVEN SO...MODERATE SWELLS
WILL IMPACT THE ENTIRE AREA...SEAS BUILDING TO 6-8FT N OF SEBASTIAN
INLET DURING THE DAY...3-5FT S OF THE INLET BUT BUILDING TO 4-6FT BY
SUNSET.

MON-TUE...
UPDATE TO FOLLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  65  69  62 /  30  50  60  40
MCO  88  67  74  61 /  30  40  50  40
MLB  87  69  75  67 /  20  50  60  40
VRB  85  70  78  68 /  20  40  60  50
LEE  88  63  71  58 /  30  40  50  30
SFB  90  68  72  60 /  30  40  60  40
ORL  88  67  73  61 /  30  40  60  40
FPR  85  71  79  69 /  20  40  60  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY NOON TO 8 PM FOR BREVARD-INDIAN RIVER-
SAINT LUCIE-MARTIN COUNTIES.

AM...NONE.

&&

SHORT TERM...KELLY
LONG TERM....BRAGAW
Hazardous weather outlook, Apr 18, 6:01 PM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT THU APR 18 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-190100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
601 PM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
THE MAIN CONCERN FOR LATE TONIGHT AND AROUND SUNRISE FRIDAY
MORNING WILL BE AREAS OF LIGHT TO CALM WINDS THAT WILL ALLOW FOR
MIXTURES OF LOCALLY THICK SMOKE AND FOG TO FORM AND SIGNIFICANTLY
REDUCE VISIBILITIES ALONG MAJOR ROADWAYS. AREAS INCLUDE NORTH OF
MERRITT ISLAND IN NORTH BREVARD COUNTY...NORTHWEST ORANGE COUNTY
AND ALONG THE BREVARD INDIAN RIVER COUNTY LINE BETWEEN INTERSTATE
95 AND U.S. HIGHWAY 1. DRIVERS SHOULD BE ALERT FOR RAPIDLY
CHANGING VISIBILITIES ALONG AREA ROADWAYS LATE TONIGHT AND THROUGH
THE FRIDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORM CHANCES WILL INCREASE FROM FRIDAY INTO THE WEEKEND AS A
WEAK COLD FRONT MOVES INTO CENTRAL FLORIDA. WINDS WILL INCREASE AHEAD
OF THE FRONT FRIDAY AND BEHIND THE FRONTAL PASSAGE SATURDAY WHICH WILL
CAUSE POOR BOATING CONDITIONS OVER PORTIONS OF THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:08 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia67 min
Apr 19, 5:14 PM EDTSpecial Marine WarningMLB2 hr
Apr 19, 6:17 PM EDTSpecial Weather StatementMLBSeminole43 min
Apr 19, 7:16 PM EDTSpecial Marine WarningMLB59 min

Nearby

Lake Wind Advisories in Florida, 2013Every lake wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.